A Unified Numerical Approach for a Large Class of Nonlinear Black-Scholes Models

  • Miglena N. Koleva
  • Lubin G. Vulkov
Conference paper
Part of the Lecture Notes in Computer Science book series (LNCS, volume 10665)


In this paper, we consider a class of non-linear models in mathematical finance, where the volatility depends on the second spatial derivative of the option value. We study the convergence and realization of the constructed, on a fitted non-uniform meshes, implicit difference schemes. We implement various Picard and Newton iterative processes. Numerical experiments are discussed.



This research was supported by the Bulgarian National Fund of Science under Project “Advanced Analytical and Numerical Methods for Nonlinear Differential Equations with Applications in Finance and Environmental Pollution”-2017.


  1. 1.
    Barles, G.: Convergence of numerical schemes for degenerate parabolic equations arising in finance. In: Rogers, L.C.G., Talay, D. (eds.) Numerical Methods in Finance. Cambridge University Press, Cambridge (1997)Google Scholar
  2. 2.
    Ehrhardt, M.: Nonlinear Models in Mathematical Finance: New Research Trends in Option Pricing. Nova Science Publishers, New York (2008)zbMATHGoogle Scholar
  3. 3.
    Feng, J., Liu, S.: An improved generalized Newton method for absolute value equations. SpringerPlus 5(1), 10–42 (2016)MathSciNetCrossRefGoogle Scholar
  4. 4.
    Haentjens, T., In’t Hout, K.J.: Alternating direction implicit finite difference schemes for the Heston-Hull-White PDE. J. Comput. Finan. 16(1), 83–110 (2012)CrossRefGoogle Scholar
  5. 5.
    Haghani, F.K.: On generalized Traub’s method for absolute value equations. J. Optim. Theory Appl. 166(2), 619–625 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Koleva, M.N., Vulkov, L.G.: On splitting-based numerical methods for nonlinear models of European options. Int. J. Comput. Math. 3(5), 781–796 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Lesmana, D.C., Wang, S.: An upwind finite difference method for a nonlinear Black-Scholes equation governing European option valuation under transaction costs. Appl. Math. Comput. 219(16), 8811–8828 (2013)MathSciNetzbMATHGoogle Scholar
  8. 8.
    Mangasarian, O.L.: A generalized Newton method for absolute value equations. Optim. Lett. 3(1), 101–108 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Pooley, D., Forsythy, P., Vetzalz, K.: Numerical convergence properties of option pricing PDEs with uncertain volatility. IMA J. Numer. Anal. 23(2), 241–267 (2003)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Ševčovič, D.: Nonlinear parabolic equations arising in mathematical finance. In: Ehrhardt, M., Günther, M., ter Maten, E.J.W. (eds.) Novel Methods in Computational Finance. MI, vol. 25, pp. 3–15. Springer, Cham (2017). CrossRefGoogle Scholar
  11. 11.
    Varga, R.S.: Matrix Iterative Analysis. Prentice-Hall, Engelwood Cliffs (1962)Google Scholar
  12. 12.
    Yong, L.: An iterative method for absolute value equations problem. Information 16(1), 7–12 (2013). International Information Institute (Tokyo)MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer International Publishing AG 2018

Authors and Affiliations

  1. 1.University of RuseRuseBulgaria

Personalised recommendations